It may occur rarely. Patients should be carefully observed, and therapy discontinued, in the event of symptoms eg, discomfort, paresthesias of the mouth, wheezing, vertigo, desire to defecate, tinnitus or diaphoresis, etc.
If signs of hypersensitivity reactions eg, rash, urticaria, erythema, pruritus or fever occur, Omnicef should be discontinued and appropriate measures should be taken.
Granulocytopenia or eosinophilia may occur infrequently. Omnicef should be discontinued if any of these abnormalities is found. It has been reported that hemolytic anemia has occurred with other cephem antibiotics.
Infrequently, an increase in GOT, GPT or alkaline phosphatase may occur.
Infrequently, an increase in BUN may occur. It has been reported that serious renal impairment eg, acute renal insufficiency, may rarely occur with other cephem antibiotics. If any of these abnormalities is found, discontinuation of Omnicef and appropriate measures should be taken.
It has been reported that serious colitis eg, pseudomembranous colitis, manifested by blood in stools, may occur with other cephem antibiotics. Infrequently nausea, diarrhea, abdominal pain, stomach discomfort, heartburn or anorexia, and rarely constipation may occur.
It has been reported that interstitial pneumonia or PTE syndrome, manifested by fever, cough dyspnea, abnormal x-ray or eosinophilia, may rarely occur with other cephem antibiotics. If any such symptoms occur, Omnicef should be discontinued and appropriate measures eg, giving adrenocortical hormones should be taken.
Rarely, stomatitis or candidiasis may occur.
Rarely, vitamin K deficiencies (eg, hypoprothrombinemia or bleeding tendencies) or vitamin B-group deficiencies (eg, glossitis, stomatitis, anorexia or neuritis) may occur.
Rarely, headache, dizziness or chest pressure sensation may occur.